Procrit: Hello, Is anyone on Procrit? Im a... - Kidney Transplant

Kidney Transplant
1,249 members490 posts

Procrit

Hello,

Is anyone on Procrit? Im a female and my hemoglobin has always been around 9-10.5 even after the transplant. Its been 10 years and now a new nephrologist that I see want to put me on procrit. I have had epogen before transplant on dialysis. Im always nervous about the side effects since I had plenty of them with a start of new meds. How do you fair with the med? Any side effects you've encountered?

Thank you in advance!

3 Replies
oldestnewest

I give my husband (post transplant almost 6 mos) the "procrit' 3 days a week after supper time. HE shakes badly due to meds and inherited a certain amount of the shakes from his mom too. I don't recall this med causing him side effects. TO me it can be hard to know what drug causes what issues because he is on 18 meds a day now, some 2X a day plus 2 different insulins for his diabetes. I truly wish you all the best. I am his wife, his only careprovider.

1 like
Reply

Thank you very much. I still havent received the shot bc of my anxieties..

I agree the meds can give all sorts of side effects thus my weariness of them. I also have some slight shakiness esp my hands but after 8 years, things are more stable and my body is used to some of the side effects of prednisone and tacro. I hope it goes well with you and your husband. Happy and long kidney life to him. God bless!

Reply

My husband who got the transplant 6 mos ago had hand tremors before the transplant due to genetic reasons (the tremors). He is diabetic before transplant and due to transplant does a lot of insulin and blood sugar needle checks a day. He was on chemo 9 months 29 yrs ago and the drugs in that cause countless side effects. Unfortunately in the medical world we live in, drugs are how we get better and live better lives though there is a payoff with side effects that "might" happen. It's just the way it is. If you feel anxiety due to possible side effects, I strongly urge you to get a counselor to talk to on a regular basis to help with this. I see one for my own peace of mind as the caregiver. I truly wish you all the best.

1 like
Reply

You may also like...